On Bahadur efficiency and maximum likelihood estimation in general parameter spaces

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

The paper studies large deviations of maximum likelihood and related estimates in the case of i.i.d. observations with distribution determined by a parameter θ taking values in a general metric space. The main theorems provide sufficient conditions under which an approximate sieve maximum likelihood estimate is an asymptotically locally optimal estimate of g(θ) in the sense of Bahadur, for virtually all functions g of interest. These conditions are illustrated by application to several parametric, nonparametric, and semiparametric examples.

Original languageEnglish (US)
Pages (from-to)479-498
Number of pages20
JournalStatistica Sinica
Volume11
Issue number2
StatePublished - Apr 1 2001

Keywords

  • Asymptotic optimality
  • Bahadur bound
  • Large deviations
  • Maximum likelihood estimation
  • Nonparametric and semiparametric models
  • The method of sieves

Fingerprint Dive into the research topics of 'On Bahadur efficiency and maximum likelihood estimation in general parameter spaces'. Together they form a unique fingerprint.

  • Cite this